MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE, FIREFLY

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE, FIREFLY
Model Number 370892-03
Medical Device Problem Codes Visual Prompts will not Clear (2281); Optical Distortion (3000)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting a blurry image issue when using fluorescence endoscope, an investigation is in progress.A return material authorization (rma) was issued to the customer requesting to have the intuitive surgical, inc.(isi) device returned.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy surgical procedure, site converted to laparoscopic due to blurry right eye view.In addition, site informed that the faulty endoscope was only fluorescence endoscope and it was mandatory for this surgery, that's why procedure was converted.Intuitive surgical inc.(isi) followed up with the initial reporter and obtained the following additional information: the arm rotated on its own when the surgeon took control of the surgeon's console.According to the customer, it was possibly related to arm positioning.The reporter do not remember which instrument was installed on the arm.It was not an instrument issue, the instrument worked on the other arms.The defective endoscope was a 0° endoscope fluorescence: (b)(4).The surgery was an enlarged colpohysterectomy + pelvic curage performed by dr ducher.The rotation issue occurred while the surgeon's head was inside the high-resolution stereo viewer on the surgeon's console.The issue occurred while the surgeon was trying to manipulate instruments from the surgeon's console.No shakiness and/or friction felt/observed.There was no interference between the instruments or between the arms of the system.There were no external collisions.The issue was intermittent, probably related to arm positioning.The instrument arm drape has been thrown away.The operation was converted, as 1 arm was not usable and one eye of the optics was defective.The conversion did not result in an increase in the size of the incision or the addition of additional ports.The patient did tolerate the conversion.There was no patient harm nor injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The endoscope was analyzed and found to have mechanical damage to the distal window assembly hermetic seal resulting in fluid invasion and subsequent major damage to optical components.The distal window was intact, and no missing pieces were noted.

Brand Name
NONE
Common Device Name
ENDOSCOPE, FIREFLY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17359120
Report Number2955842-2023-17187
Device Sequence Number6912475
Product Code GCJ
UDI-Device Identifier00886874110201
UDI-Public(01)00886874110201
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370892-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale